English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
 
 
DownloadE-Mail
  Fixation probabilities in populations under demographic fluctuations

Czuppon, P., & Traulsen, A. (2018). Fixation probabilities in populations under demographic fluctuations. Journal of Mathematical Biology, 77, 1233-1277. doi:10.1007/s00285-018-1251-9.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-002E-0F87-C Version Permalink: http://hdl.handle.net/21.11116/0000-0002-FCAD-0
Genre: Journal Article

Files

show Files
hide Files
:
Czuppon-Traulsen2018_Article_FixationProbabilitiesInPopulat.pdf (Publisher version), 2MB
Name:
Czuppon-Traulsen2018_Article_FixationProbabilitiesInPopulat.pdf
Description:
-
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-

Locators

show
hide
Locator:
https://arxiv.org/abs/1708.09665 (Preprint)
Description:
-

Creators

show
hide
 Creators:
Czuppon, Peter1, Author              
Traulsen, Arne1, Author              
Affiliations:
1Department Evolutionary Theory, Max Planck Institute for Evolutionary Biology, Max Planck Society, ou_1445641              

Content

show
hide
Free keywords: Demographic Stochasticity; Diffusion Theory; Evolutionary Games; Fixation Probability; Weak Selection; Quantitative Biology; Populations and Evolution; MSC 60J60; MSCV91A22; MSC 92D25
 Abstract: We study the fixation probability of a mutant type when introduced into a resident population. We implement a stochastic competitive Lotka–Volterra model with two types and intra- and interspecific competition. The model further allows for stochastically varying population sizes. The competition coefficients are interpreted in terms of inverse payoffs emerging from an evolutionary game. Since our study focuses on the impact of the competition values, we assume the same net growth rate for both types. In this general framework, we derive a formula for the fixation probability φ of the mutant type under weak selection. We find that the most important parameter deciding over the invasion success of the mutant is its death rate due to competition with the resident. Furthermore, we compare our approximation to results obtained by implementing population size changes deterministically in order to explore the parameter regime of validity of our method. Finally, we put our formula in the context of classical evolutionary game theory and observe similarities and differences to the results obtained in that constant population size setting.

Details

show
hide
Language(s): eng - English
 Dates: 2018-05-082017-08-312018-06-07
 Publication Status: Published online
 Pages: 31
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Identifiers: arXiv: 1708.09665v1
DOI: 10.1007/s00285-018-1251-9
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Journal of Mathematical Biology
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Heidelberg : Springer
Pages: - Volume / Issue: 77 Sequence Number: - Start / End Page: 1233 - 1277 Identifier: ISSN: 0303-6812
CoNE: https://pure.mpg.de/cone/journals/resource/954925511424